Alert archive / New York / Flash Flood Warnings in 2013

Flash Flood Warning 34, NWS New York, NY

September 1, 2013Richmond County, New York

NWS New York, NY issued this flash flood warning at Sep 1, 2013, 4:16 AM EDT for Richmond County, New York. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 1, 2013, 4:16 AM EDT (08:16 UTC)
Expired
Sep 1, 2013, 6:15 AM EDT
In force
119 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

County Richmond County, NY

The radar

The Philadelphia radar (KDIX), 70 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2013-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2013-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1291 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
772 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

338 
WGUS51 KOKX 010816
FFWOKX
NYC085-011015-
/O.NEW.KOKX.FF.W.0034.130901T0816Z-130901T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
416 AM EDT SUN SEP 1 2013

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RICHMOND (STATEN ISLAND) COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 615 AM EDT...

* AT 413 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM AN AREA OF THUNDERSTORMS NEAR TOTTENVILLE...OR 
NEAR PERTH AMBOY...MOVING NORTHEAST AT 15 MPH. RAINFALL RATES OF 2 
TO 3 INCHES PER HOUR ARE POSSIBLE WITH THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF...URBAN 
AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE 
AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4051 7426 4052 7425 4054 7426 4056 7423
      4056 7422 4059 7421 4064 7416 4065 7407
      4060 7405 4053 7413 4049 7423 4049 7426

$$

JC
1 follow-up statement
319 
WGUS71 KOKX 010911
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
511 AM EDT SUN SEP 1 2013

NYC085-010921-
/O.CAN.KOKX.FF.W.0034.000000T0000Z-130901T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RICHMOND (STATEN ISLAND) NY-
511 AM EDT SUN SEP 1 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR RICHMOND (STATEN
ISLAND) COUNTY...

LAT...LON 4051 7426 4052 7425 4054 7426 4056 7423
      4056 7422 4059 7421 4064 7416 4065 7407
      4060 7405 4053 7413 4049 7423 4049 7426

$$

JC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 3:59 AM EDT, 17 minutes earlier.

Area forecast discussion, Sep 1, 3:59 AM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
359 AM EDT SUN SEP 1 2013

.SYNOPSIS...
A WEAK TROUGH OF LOW PRESSURE WILL BE IN THE VICINITY TODAY THROUGH
MONDAY. A COLD FRONT ENTERS FROM THE WEST MONDAY NIGHT AND SLOWLY
TRACKS ACROSS THE AREA THROUGH TUESDAY. HIGH PRESSURE THEN REMAINS
IN CONTROL OF THE WEATHER FOR THE REST OF THE WEEK WITH ONLY A WEAK
COLD FRONT MOVING THROUGH ON THURSDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A SURFACE TROUGH OF LOW PRESSURE WILL REMAIN IN THE AREA TODAY.
MEANWHILE...LOW-MID LEVEL SHORTWAVE ENERGY SLOWLY TRACKS THROUGH THE
FORECAST AREA. WITH SUFFICIENT CAPE IN PLACE...SCATTERED SHOWERS AND
TSTMS EXPECTED. FORECAST SOUNDINGS SHOW WEAK WINDS ALOFT THROUGH
THE MID LEVELS...SO WHILE THE THREAT OF SEVERE THUNDERSTORMS WILL BE
LOW AS A RESULT...STORM CELLS WILL TRACK SLOWLY. FLOODING IS
THEREFORE A CONCERN WITH AT LEAST A LOW-END CHANCE OF FLASH
FLOODING. DUE TO THE SCATTERED NATURE OF PRECIP...A FLASH FLOOD
WATCH WILL NOT BE ISSUED. PLEASE SEE THE HYDROLOGY SECTION FOR MORE
DETAILS.

MAV AND NAM MOS NUMBERS FOR HIGH TEMPS WERE SIMILAR AND A BLEND OF
THE TWO WAS USED. HIGHS ABOVE NORMAL.

THERE IS A MODERATE RISK OF RIP CURRENTS AT THE ATLANTIC OCEAN
BEACHES TODAY INTO THIS EVENING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
SURFACE TROUGH AND ADDITIONAL SHORTWAVES REMAIN IN THE AREA TONIGHT
AND MONDAY. SCATTERED COVERAGE OF SHOWERS AND TSTMS THIS EVENING
BECOMES MORE NUMEROUS LATE TONIGHT INTO MONDAY. A TRAILING COLD
FRONT BEGINS TO MOVE THROUGH MONDAY NIGHT AND SHOULD BE JUST EAST OF
THE CITY BY DAYBREAK ON TUESDAY. AGAIN...WHILE SEVERE STORMS ARE NOT
LIKELY...HEAVY DOWNPOURS WITH A LOW CHANCE OF FLASH FLOODING ARE
POSSIBLE TONIGHT THROUGH MONDAY NIGHT. THE PRIMARY THREAT WILL BE
ONCE AGAIN BE MINOR URBAN AND SMALL STREAM FLOODING...THUS NO FLASH
FLOOD WATCH IS POSTED AT THIS TIME.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
THE COLD FRONT SLOWLY MOVES OFFSHORE LATE IN THE AFTERNOON OR
EVENING HOURS OF TUESDAY. STILL A CHANCE OF SHOWERS AND TSTMS AS A
RESULT...BUT BETTER CHANCES WILL REMAIN EAST OF THE CITY. MANY SPOTS
SHOULD END UP DRY MOST...IF NOT ALL OF THE DAY.

DRY CONDITIONS MOVE IN TUESDAY NIGHT AS HIGH PRESSURE BUILDS IN AT
THE SURFACE. A FAIRLY DRY COLD FRONT MOVES THROUGH THE REGION
THURSDAY...BUT WITH THE MAIN UPPER LEVEL FORCING MORE OVER NORTHERN
NEW ENGLAND...WILL MAINTAIN ONLY SLIGHT CHC OF LIGHT RAIN SHOWERS
FOR INTERIOR AREAS DURING THE DAY THURS WITH COOLER LOWER LEVEL
TEMPS KEEPING MINIMAL INSTABILITY OVER THE AREA. DRYING CONDITIONS
THEN TO END THE WEEK AS THE SURFACE HIGH TAKES HOLD OF THE REGION.
ANOTHER FRONT APPROACHES FROM THE NORTHWEST NEXT WEEK...WHICH COULD
BRING THE NEXT ROUND OF PRECIP.

TEMPS SLIGHTLY ABOVE NORMAL ON TUESDAY...THEN NEAR NORMAL ON
WEDNESDAY AND THURSDAY. A SHOT OF COOLER AIR BEHIND THE COLD FRONT
FRONT THURSDAY INTO THURSDAY NIGHT WILL LEAD TO SLIGHTLY BELOW
NORMAL TEMPERATURES FOR FRIDAY AND SATURDAY.

&&

.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
A TROUGH OF LOW PRESSURE WILL LINGER OVER THE NORTHEASTERN STATES
INTO TONIGHT.

CONDITIONS WILL MAINLY VARY FROM VFR TO MVFR AT MOST TERMINALS
THROUGH 12-16Z...WITH PATCHY IFR POSSIBLE...ESPECIALLY AT EASTERN
TERMINALS. SUB-VFR CONDITIONS WILL LINGER LONGEST AT KGON.

RUN A PROB30 FOR -SHRA FROM EARLY-LATE AFTERNOON AT CITY/WESTERN
TERMINALS AND MID AFTERNOON-EARLY EVENING AT EASTERN TERMINALS.
FOR NOW KEEP CONDITIONS VFR. DO NOT MENTION THUNDER AS CONFIDENCE
IN OCCURRENCE AT ANY GIVEN LOCATION AT ANY GIVEN TIME IS TOO LOW
TO REFLECT IN TAFS AT THIS TIME.

DO EXPECT MVFR OR LOWER CONDITIONS TO DEVELOP AGAIN THIS
EVENING...SOONEST AT EASTERN TERMINALS AND LATER AT CITY
TERMINALS.

WINDS START OUT LIGHT AND VARIABLE AT ALL BUT KJFK/KEWR/KLGA/KISP
WHERE OUT OF THE SSW-S AT UNDER 10 KT. WINDS BECOME S-SSE AT UNDER
10 KT AT ALL TERMINALS BY MID-LATE MORNING...THEN LIGHT AND
VARIABLE AT ALL TERMINALS DURING THE EVENING.

OUTLOOK FOR 06Z MONDAY THROUGH THURSDAY...
.LATE SUNDAY NIGHT...MVFR CONDITIONS LIKELY/IFR POSSIBLE.
.MONDAY-TUESDAY MORNING...SCT-NUMEROUS SHRA/TSTMS WITH MVFR OR
LOWER POSSIBLE. MVFR/IFR STRATUS POSSIBLE EARLY MONDAY MORNING AND
AGAIN LATE MONDAY NIGHT/EARLY TUESDAY MORNING.
.TUESDAY AFTERNOON-WEDNESDAY NIGHT...VFR.
.THURSDAY...MAINLY VFR WITH ISOLD SHRA/TSTM POSSIBLE.

&&

.MARINE...
A RELATIVELY RELAXED PRESSURE GRADIENT OVER THE WATERS SHOULD KEEP
WINDS GENERALLY AT 10 KT OR LESS THROUGH TUESDAY...EXCEPT FOR 10-15
KT OVER THE COASTAL OCEAN WATERS INTO TONIGHT. WINDS INCREASE
SLIGHTLY BEHIND A COLD FRONT TUESDAY NIGHT AND WEDNESDAY...BUT
SHOULD REMAIN BELOW SCA LEVELS. TRANQUIL CONDITIONS SHOULD RETURN TO
THE WATERS ON THURSDAY.

WITH THE RELATIVELY LIGHT WINDS...EXPECT SEAS TO STAY BELOW SCA
LEVELS. HOWEVER...WITH A 2 FT E-SE SWELL SHOULD END UP BEING CLOSE
TO 5 FT THROUGH MONDAY AT AROUND 15-20 NM OFFSHORE IN THE COASTAL
OCEAN WATER ZONES. FOR NOW DO NOT HAVE SUFFICIENT CONFIDENCE TO
ISSUE AN SCA FOR HAZARDOUS SEAS FOR THE COASTAL OCEAN ZONES AT THIS
TIME.

&&

.HYDROLOGY...
LOCALLY HEAVY RAINFALL IS POSSIBLE IN ANY THUNDERSTORM TODAY...WITH
MINOR URBAN FLOODING BEING THE MAIN THREAT FROM ANY SUCH STORM.
THERE IS STILL HOWEVER A CHANCE OF FLASH FLOODING.

FROM TONIGHT THROUGH MONDAY NIGHT...WHEN COVERAGE OF RAINFALL SHOULD
BE MORE WIDESPREAD...1 TO 2 INCHES OF RAIN WITH LOCALLY HIGHER
AMOUNTS ARE POSSIBLE. THERE WILL BE AN INCREASING CHANCE OF
WIDESPREAD MINOR URBAN/SMALL STREAM FLOODING. THERE ALSO REMAINS AT
LEAST A LOW CHANCE OF FLASH FLOODING DURING THIS PERIOD...BUT AS OF
NOW...CONFIDENCE IS NOT HIGH FOR WIDESPREAD FLASH FLOODING
POTENTIAL...THUS NO WATCH AT THIS TIME.

&&

.EQUIPMENT...
DUE TO INTERFERENCE ISSUES WITH THE U.S. COAST GUARD...THE NEW
YORK CITY NOAA ALL HAZARDS WEATHER RADIO STATION KWO35 HAS BEEN
TEMPORARILY TAKEN OUT OF SERVICE WHILE A SOLUTION IS
BEING FORMULATED.

DURING THIS TIME...THE TRANSMITTER MAY BE RETURNED TO SERVICE
INTERMITTENTLY FOR USE OF THE NOAA ALL HAZARDS RADIO PUBLIC WARNING
SYSTEM DURING POTENTIALLY DANGEROUS WEATHER SITUATIONS...FOR ROUTINE
WEEKLY TESTS OF THE WARNING SYSTEM...AND TO DETERMINE IF THE
INTERFERENCE ISSUE HAS BEEN RESOLVED.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...JC
NEAR TERM...JC/PW
SHORT TERM...JC
LONG TERM...JC/SEARS
AVIATION...MALOIT
MARINE...MALOIT
HYDROLOGY...JC
EQUIPMENT...
Hazardous weather outlook, Aug 31, 8:18 PM EDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
818 PM EDT SAT AUG 31 2013

NYZ074-075-080-081-178-179-020030-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-SOUTHERN QUEENS-SOUTHERN NASSAU-
818 PM EDT SAT AUG 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AN INCH TO TWO INCHES OF RAINFALL...WITH LOCALLY HIGHER AMOUNTS...WILL
BE POSSIBLE FROM SUNDAY THROUGH MONDAY NIGHT. THERE IS A CHANCE
OF FLASH FLOODING DURING THIS PERIOD AS SHOWERS AND THUNDERSTORMS
MAY MOVE RELATIVELY SLOWLY...WITH THE BEST CHANCE FOR FLOODING
ISSUES TO BE SUNDAY NIGHT THROUGH MONDAY.

THERE IS A MODERATE RISK OF RIP CURRENT DEVELOPMENT AT THE ATLANTIC
OCEAN BEACHES SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NJZ002-004-006-103>108-NYZ067>073-078-079-176-177-020030-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-
818 PM EDT SAT AUG 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AN INCH TO TWO INCHES OF RAINFALL...WITH LOCALLY HIGHER AMOUNTS...WILL
BE POSSIBLE FROM SUNDAY THROUGH MONDAY NIGHT. THERE IS A CHANCE
OF FLASH FLOODING DURING THIS PERIOD AS SHOWERS AND THUNDERSTORMS
MAY MOVE RELATIVELY SLOWLY...WITH THE BEST CHANCE FOR FLOODING
ISSUES TO BE SUNDAY NIGHT THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-370-020030-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
WATERS FROM MONTAUK POINT NY TO SANDY HOOK NJ FROM 20 TO 40 NM-
818 PM EDT SAT AUG 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Aug 31, 10:25 PM EDT, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1025 PM EDT SAT AUG 31 2013

CTZ005-010300-
NORTHERN FAIRFIELD-
1025 PM EDT SAT AUG 31 2013

...STRONG THUNDERSTORM WILL IMPACT NORTHERN FAIRFIELD COUNTY...

AT 1022 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR GAYLORDSVILLE...OR NEAR SHERMAN...AND
MOVING EAST AT 15 MPH.

WINDS UP TO 35 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF UP TO AN INCH AN HOUR IS
POSSIBLE WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4166 7349 4162 7349 4162 7352 4167 7352
      4167 7351
Special weather statement, Sep 1, 2:42 AM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
242 AM EDT SUN SEP 1 2013

CTZ008-012-010730-
NORTHERN NEW LONDON-SOUTHERN NEW LONDON-
242 AM EDT SUN SEP 1 2013

...STRONG THUNDERSTORM WILL IMPACT NEW LONDON AND SOUTHERN MIDDLESEX
COUNTIES...

AT 241 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OLD LYME...OR NEAR OLD SAYBROOK...AND MOVING
NORTHEAST AT 20 MPH.

THIS STORM WILL BE...
  NEAR WATERFORD BY 300 AM.
  NEAR NEW LONDON BY 305 AM.
  NEAR NEW LONDON BY 310 AM.
  NEAR GALES FERRY BY 320 AM.
  NEAR LEDYARD CENTER BY 325 AM.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 1 TO 2 INCHES PER HOUR IS
POSSIBLE WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4131 7204 4131 7208 4129 7211 4130 7217
      4132 7219 4128 7220 4129 7224 4127 7233
      4132 7234 4135 7237 4138 7237 4139 7241
      4160 7196 4141 7183 4140 7184 4138 7183

JC

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 10:25 PM EDTSpecial Weather StatementOKXDutchess35 min
Sep 1, 12:32 AM EDTAreal Flood AdvisoryOKXOrange88 min
Sep 1, 3:47 AM EDTAreal Flood AdvisoryOKXRichmond88 min
Sep 1, 8:40 AM EDTAreal Flood AdvisoryOKXOrange, Putnam, Rockland, Westchester2 hr
Sep 1, 9:14 AM EDTAreal Flood AdvisoryOKXRockland, Westchester91 min
Sep 1, 9:26 AM EDTFlash Flood WarningOKXRockland, Westchester94 min
Sep 1, 10:55 AM EDTAreal Flood AdvisoryOKXOrange, Rockland, Westchester80 min
Sep 1, 10:59 AM EDTAreal Flood AdvisoryOKXRockland, Westchester91 min
Sep 1, 12:09 PM EDTFlash Flood WarningOKXOrange96 min
Sep 1, 12:14 PM EDTAreal Flood AdvisoryOKXPutnam91 min
Sep 1, 3:13 PM EDTSpecial Weather StatementOKXOrange62 min
Sep 1, 3:30 PM EDTAreal Flood AdvisoryOKXOrange90 min
Sep 1, 3:55 PM EDTSpecial Weather StatementOKXWestchester50 min
Sep 1, 4:18 PM EDTAreal Flood AdvisoryOKXWestchester87 min

Nearby

Flash Flood Warnings in New York, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.